Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 32, NWS Milwaukee, WI

June 8, 2008Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 8, 2008, 8:42 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 8:42 PM CDT (01:42 UTC)
Expired
Jun 8, 2008, 11:03 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2433 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2433 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 090143
FFWMKX
WIC059-101-127-090745-
/O.NEW.KMKX.FF.W.0032.080609T0142Z-080609T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 245 AM CDT MONDAY.

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL      
  DOWNPOURS PUSHING INTO THE WARNED AREA. ANY HEAVY RAIN ON TOP OF   
  SATURATED SOILS AND ONGOING FLOODING WILL ONLY CAUSE THE FLASH     
  FLOODING POTENTIAL TO INCREASE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE
  BATTEN AIRPORT...KENOSHA AIRPORT...PLEASANT PRAIRIE...DOWNTOWN
  KENOSHA...DOWNTOWN RACINE...LAKE CATHERINE...WIND POINT...WIND
  LAKE...WILLIAMS BAY...WHITEWATER...WATERFORD NORTH...WALWORTH...
  UNION GROVE...TWIN LAKES...STURTEVANT...SILVER LAKE...SHARON...
  ROCHESTER...POWERS LAKE...POTTER LAKE...PELL LAKE...PADDOCK LAKE...
  LAKE GENEVA...GENOA CITY...FONTANA-ON-GENEVA LAKE...ELKHORN...EAST
  TROY...EAGLE LAKE...DELAVAN LAKE...DARIEN...COMO...CAMP LAKE...    
  BROWNS LAKE AND BOHNERS LAKE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SULLIVAN.

LAT...LON 4264 8780 4249 8779 4250 8877 4284 8877
      4284 8781 4280 8779 4278 8775
TIME...MOT...LOC 0142Z 270DEG 0KT 4292 8887 4242 8886

$$

BORGHOFF
1 follow-up statement
000 
WGUS73 KMKX 090403
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CDT SUN JUN 8 2008

WIC059-101-127-090412-
/O.CAN.KMKX.FF.W.0032.000000T0000Z-080609T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
1102 PM CDT SUN JUN 8 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KENOSHA...RACINE
AND WALWORTH COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ALTHOUGH THERE WILL 
CONTINUE TO BE AREAS OF FLOODING ACROSS KENOSHA...RACINE
AND WALWORTH COUNTIES...THE POTENTIAL FOR LIFE THREATENING FLOODING 
HAS ENDED. AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM 
MONDAY MORNING.

LAT...LON 4264 8780 4249 8779 4250 8877 4284 8877
      4284 8781 4280 8779 4278 8775
TIME...MOT...LOC 0402Z 180DEG 0KT 4292 8887 4242 8886

$$

BORGHOFF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:14 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 8, 3:14 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SUN JUN 8 2008

.DISCUSSION...FORECAST FOCUS ON ANOTHER ROUND OF STORMS WITH HEAVY
RAIN TONIGHT...RAIN CHANCES MONDAY...TREND OF RAIN CHANCES DURING
THE WEEK.

.SHORT TERM...TONIGHT...ANOTHER ROUND OF STORMS WITH HEAVY RAIN
EXPECTED OVER CWA. CONVECTION ALREADY FIRING UP IN IOWA AS
ATMOSPHERIC SETUP LOOKS VERY CLOSE TO 24 HOURS AGO. SEVERE
POTENTIAL STILL EXISTS FOR TONIGHT DESPITE AIRMASS BEING BEATEN UP
DURING THE LAST 24 HOURS AND IS SLOWER TO RECOVER THAT YESTERDAY.
BUT FLASH FLOODING POTENTIAL REMAIN QUITE GOOD TONIGHT. VERY
JUICY AIRMASS WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES...EXISTS OVER AREA ALONG WITH VERY GOOD TO EXCELLENT
PRECIPITATION EFFICIENCIES. KEY COMPONENT REMAINS PERSISTENT NOSE
OF LOW LEVEL JET POINTING INTO THE CWA TONIGHT WITH 40 TO 45 KNOT
CORE. STORMS OVER IOWA TO PROPAGATE INTO SOUTHERN WISCONSIN ON THE
NOSE OF THIS JET. CORFIDI VECTORS STILL FAVORABLE TO INDICATE THAT
SOME BACK BUILDING OF STORMS WILL LEAD TO TRAINING ECHOES OVER
SOUTHERN WISCONSIN. HAVE EXTENDED FLASH FLOOD WATCH ACROSS CWA TO
INCLUDE BALANCE OF THE NIGHTTIME HOURS TO COVER EXPECTED DURATION
OF RAIN.

.LONG TERM...MONDAY THROUGH FRIDAY. PROGRESSIVE WEATHER PATTERN
CONTINUES MONDAY AS GFS DEPICTS A STRONG RIGHT REAR JET OVER
WESTERN WISCONSIN PULLS A SURFACE WAVE ALONG WEAK FRONTAL BOUNDARY
PASSING TO THE SOUTH OF THE CWA. THIS WILL SERVE TO GIVE SOUTHEAST
WISCONSIN A DECENT SHOT OF PRECIPITATION BEFORE SOMEWHAT DRIER AIR
AND A WEAK HIGH PRESSURE SYSTEM TAKES TEMPORARY CONTROL OF THE
WEATHER PATTERN. CONFIDENCE REMAINS LOW CONCERNING BRIEF BREAKS
IN PRECIPITATION PATTERN...WITH MID WEEK LOOKING LIKE THE BEST
TIME FOR A DRY TREND. BUT CONFIDENCE REMAINS LOW AT THE MOMENT TO
FORECAST A DRY PERIOD OF ANY LENGTH. KEPT TEMPERATURES ON WARM
SIDE OF GUIDANCE GFS/ECMWF SHOWS SIGNIFICANT WARM UP AFTER MID
WEEK.

&&

.AVIATION...LOW PRESSURE WILL MOVE FROM IOWA THROUGH NRN WI TNT AND
WILL DRAG A COLD FRONT EAST ACROSS SRN WI. ABUNDANT MOISTURE AND
INSTABILITY WILL ONCE AGAIN LEAD TO SEVERE THUNDERSTORMS AND HEAVY
RAIN TNT. VFR CONDITIONS THIS AFTERNOON WILL TRANSITION TO AREAS OF
MVFR CIGS AND VSBYS TNT. ON MONDAY THE COLD FRONT WILL STALL OVER NRN
IL AND AN AREA OF LOW PRESSURE WILL MOVE ALONG IT. THIS WILL GENERATE
MORE TSTORMS AND HEAVY RAIN MAINLY OVER SE WI. VFR CONDITIONS TO
BEGIN THE DAY WITH AREAS OF MVFR CIGS AND VSBYS DEVELOPING IN SE
WI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ046-047-051-052-
     056>060-062>072.

LM...NONE.
&&

SHORT/LONG TERM...17
AVIATION/MARINE...20
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-091315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT.
TORNADOES ARE POSSIBLE.

MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR
FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT OVER ALL OF
SOUTHERN WISCONSIN. THUNDERSTORMS WITH HEAVY RAIN WILL LEAD TO MORE
FLASH FLOODING OF RIVERS...STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY.

MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

LMZ643>646-091315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING
WIND AND WATERSPOUTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 8, 8:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     JANESVILLE              42.68N 89.02W
06/08/2008                   ROCK               WI   LAW ENFORCEMENT

            TREE DAMAGE IN JANESVILLE

&&

GD
Local storm report, Jun 8, 8:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
829 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     MONROE                  42.60N 89.64W
06/08/2008  M51 MPH          GREEN              WI   MESONET

            MEASURED BY MONROE SCHOOL SITE

&&

FRANKS
Local storm report, Jun 8, 8:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     CAMPBELLSPORT           43.60N 88.28W
06/08/2008                   FOND DU LAC        WI   LAW ENFORCEMENT

            TREE DAMAGE IN THE CITY OF CAMPBELLSPORT

&&

FRANKS
Local storm report, Jun 8, 8:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      SAUKVILLE               43.38N 87.94W
06/08/2008                   OZAUKEE            WI   LAW ENFORCEMENT

            COUNTY ROAD W CLOSED. NUMEROUS WATER COVERED ROADWAYS
            ACROSS COUNTY.

&&

MBK
Local storm report, Jun 8, 8:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      BLANCHARDVILLE          42.81N 89.86W
06/08/2008                   LAFAYETTE          WI   LAW ENFORCEMENT

            COUNTY ROAD H CLOSED DUE TO HIGH WATER.

&&

MBK
Local storm report, Jun 8, 8:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     FLASH FLOOD      6 W HOLY HILL           43.24N 88.45W
06/08/2008                   DODGE              WI   AMATEUR RADIO

            2 FEET OF STANDING WATER

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:19 PM CDTFlash Flood WarningMKXGreen, Lafayette, Rock4 hr
Jun 8, 7:28 PM CDTSevere Thunderstorm WarningMKXLafayette47 min
Jun 8, 7:32 PM CDTSpecial Marine WarningMKX118 min
Jun 8, 7:37 PM CDTSevere Thunderstorm WarningMKXDane, Iowa43 min
Jun 8, 7:56 PM CDTSevere Thunderstorm WarningMKXGreen, Rock64 min
Jun 8, 8:16 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Waukesha59 min
Jun 8, 8:38 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth76 min
Jun 8, 8:55 PM CDTTornado WarningMKXKenosha, Walworth35 min
Jun 8, 8:59 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha20 min
Jun 8, 9:33 PM CDTSpecial Marine WarningMKX57 min
Jun 8, 9:57 PM CDTRiver Flood WarningMKXJefferson24 hr
Jun 8, 9:57 PM CDTRiver Flood WarningMKXDodge20 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXJefferson38 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXLafayette3 days
Jun 8, 9:57 PM CDTRiver Flood WarningMKXOzaukee8 days
Jun 8, 10:16 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 8, 10:16 PM CDTRiver Flood WarningMKXSheboygan46 hr
Jun 9, 1:19 AM CDTRiver Flood WarningMKXJefferson43 days
Jun 9, 1:19 AM CDTRiver Flood WarningMKXRock47 days
Jun 9, 3:05 AM CDTRiver Flood WarningMKXRock26 hr
Jun 9, 3:08 AM CDTRiver Flood WarningMKXOzaukee54 hr
Jun 9, 4:51 AM CDTRiver Flood WarningMKXLafayette40 hr
Jun 9, 5:02 AM CDTRiver Flood WatchMKXGreen Lake, Waushara, Winnebago35 hr
Jun 9, 7:38 AM CDTRiver Flood WarningMKXColumbia48 hr
Jun 9, 10:37 AM CDTFlash Flood WarningMKXColumbia, Sauk6 hr
Jun 9, 10:49 AM CDTRiver Flood WarningMKXDodge21 days
Jun 9, 12:20 PM CDTAreal Flood WarningMKXColumbia, Dane, Green Lake, Iowa, Marquette, Rock and 1 more36 hr
Jun 9, 12:29 PM CDTAreal Flood WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more36 hr
Jun 9, 12:40 PM CDTRiver Flood WarningMKXColumbia20 hr
Jun 9, 12:40 PM CDTRiver Flood WarningMKXColumbia33 hr
Jun 9, 3:51 PM CDTRiver Flood WarningMKXOzaukee39 hr
Jun 9, 4:31 PM CDTRiver Flood WatchMKXSauk6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.